Hail, St. Joseph
- When
- June 3, 5:10 PM EST to 5:15 PM EST
- Where
- St. Joseph County, Centreville
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.917, -85.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 3, 2:09 PM EST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 309 PM EDT SAT JUN 3 2006 .SHORT TERM... TONIGHT AND SUNDAY DIURNAL CU FIELD CONTINUES TO BUILD THIS AFTERNOON WITH CONTINUED HEATING. MLCAPE ON THE ORDER OF 1000J/KG THIS AFTERNOON WITH POCKET OF COOL H5 TEMPS ALOFT AND MID 50S SURFACE DEWPOINTS. LITTLE VERTICAL DEVELOPMENT SO FAR TO CU FIELD...LIKELY DUE TO SOME SUBSIDENCE BEHIND SHORTWAVE MOVING THROUGH CENTRAL/EASTERN OHIO. ANOTHER SHORTWAVE IS DROPPING SOUTH THROUGH CENTRAL/NORTHERN LOWER MICHIGAN AROUND THE PERIPHERY OF THE DEVELOPING MID LEVEL CLOSED LOW OVER THE EASTERN LAKES. NAM/RUC SUGGEST THIS SHORTWAVE WILL BRING AN INCREASE IN LARGE SCALE ASCENT THIS EVENING. ALSO...VISIBLE SATELLITE IMAGERY AND SURFACE OBS DEPICT CONTINUED DEVELOPMENT OF AN AXIS OF CONVERGENCE PRODUCED BY GRADIENT ONSHORE FLOW OFF LAKE MICHIGAN. THIS FEATURE MAY ALSO PROVIDE ENOUGH FOCUS FOR CONVECTIVE DEVELOPMENT. NAM/GFS CLOSE TO THE 50/20 RULE THIS EVENING WHICH WOULD SUGGEST MARGINAL/ISOLATED SEVERE HAIL WITH ANY OF THE MORE INTENSE STORMS. LACK OF WELL DEFINED MID LEVEL WIND MAXIMA WILL PROHIBIT ANY ORGANIZED WIND THREAT BUT ANY COLLAPSING PULSE STORM MAY PRODUCE ISOLATED STRONG WIND GUSTS. WILL KEEP SCATTERED SHRA/TSRA WORDING FOR THIS EVENING WITH HIGHEST POPS OVER THE NE ZONES WHERE LIFT AND DEEPER MOISTURE IS MAXIMIZED. DEEP MOIST CONVECTION WILL BE CLOSELY TIED TO THE DIURNAL CYCLE AND SHOULD DISSIPATE BY MID/LATE EVENING. SUNDAY MOIST CYCLONIC FLOW WILL CONTINUE AROUND THE WESTERN EDGE OF THE CLOSED LOW OVER THE EASTERN LAKES. 12Z NAM/GFS GUIDANCE HAS BACKED OFF A LITTLE ON DEGREE OF LARGE SCALE SUPPORT FOR ASCENT AND DEEPER MOISTURE...BUT STILL SUGGEST SOME POTENTIAL FOR DIURNAL CONVECTION ONCE AGAIN OVER THE EASTERN PORTION OF THE CWA...MAINLY EAST OF THE IN/OH STATE LINE. WILL CONTINUE WITH SLIGHT CHANCE AND LOW CHANCE POPS OVER THE EASTERN HALF OF THE CWA AND ADD THUNDER MENTION GIVEN COLD TEMPS ALOFT AND EXPECTED AFTERNOON SURFACE HEATING. WEST SHOULD REMAIN DRY ONCE AGAIN WHERE DRYING AND FLOW OFF LAKE MICHIGAN WILL PRECLUDE ANY DEEP MOIST CONVECTION. && .LONG TERM... SUNDAY NIGHT THROUGH SATURDAY... CLOSED UPPER LOW WILL REMAIN ACROSS THE EASTERN CONUS THROUGH MUCH OF THIS LONG TERM PERIOD...FINALLY MOVING TO NEAR NEW BRUNSWICK BY NEXT WEEKEND. SEVERAL WAVES CURRENTLY OFF THE WESTERN CONUS WILL MOVE ACROSS SOUTHERN CANADA THEN DIVE INTO EASTERN LOW...REINFORCING IT AS DOWNSTREAM BLOCKING RIDGE REMAINS IN PLACE OVER THE NORTH ATLANTIC. IN THE MEAN TIME...OUR AREA WILL REMAIN ON THE BACK SIDE OF THIS CLOSED LOW WITH WEAK UPPER LEVEL RIDGING IN PLACE. LOOKS LIKE SEVERAL SHORT WAVES WILL TOP A BUILDING CENTRAL CONUS RIDGE AND SLIDE DOWN ACROSS THE AREA...WITH WEAK SURFACE FRONTS ACCOMPANYING THEM. MOISTURE AND DYNAMICS LOOK LIMITED AT THE CURRENT TIME...WITH BEST WAVE STILL MID WEEK. MODELS CONTINUE TO WAVER WITH EXACT TIMING DETAILS AND STRENGTH WITH LATEST SHORT RANGE MODELS SHOWING A FASTER SOLUTION TUESDAY AFTERNOON OR TUESDAY NIGHT. NAM SEEMS TO BE BREAKING RIDGE DOWN TOO FAST OVER THE AREA WHILE GFS IS SLOWER. GFS ALSO TRYING TO DEVELOP SOME TYPE OF MCS TUE NIGHT JUST TO OUR NORTH. SO WILL RETAIN CHANCE POPS WED AND WED NIGHT...BUT HAVE MOVED TIMING UP INTO TUESDAY NIGHT TO ACCOUNT FOR FASTER SOLUTIONS. ANOTHER WEAK SHORT WAVE IS INDICATED FOR FRIDAY AND AGAIN SATURDAY IN THIS WESTERN FLOW PATTERN. HOWEVER...AT THIS TIME FRAME THESE WAVES LOOK WEAK WITH LIMITED MOISTURE. GIVEN MODEL RESOLUTION AT THIS TIME FRAME...ADDING POPS FOR THESE WAVES WOULD BE FUTILE. WITH OUR AREA SANDWICHED BETWEEN THE WESTERN RIDGE AND EASTERN LOW...COULD EASILY SEE NORTHWEST FLOW SEVERE WEATHER EVENTS WITH THESE WAVES. VERY DIFFICULT TO FORECAST THESE EVENTS WITH ANY ACCURACY DUE TO LIMITED MOISTURE AND QUESTIONABLE WIND FIELD AND INSTABILITY WITH EACH IMPULSE. WILL MONITOR. TEMPERATURES SHOULD CONTINUE IN THE SEASONABLE RANGE THROUGH THE PERIOD. NO STRONG SOUTHWEST FLOW TO REALLY WARM THINGS UP AS BULK OF VERY WARM AIR REMAINS UNDER THE CENTRAL CONUS RIDGE. AHEAD OF EACH SHORT WAVE AND ASSOCIATED SURFACE FRONT...SHOULD SEE BRIEF WARM UPS INTO THE 80S WITH BACKING WINDS AND WARM AIR ADVECTION. CURRENT GRIDS ALREADY HAS THIS HANDLED SO ONLY A FEW CHANGES MADE. && .AVIATION... VISIBLE SATELLITE IMAGERY EARLY THIS AFTERNOON SHOWS DIURNAL CU FIELD DEVELOPING ON SCHEDULE. EXPECT DIURNAL CU TO CONTINUE TO BUILD THROUGH THE AFTERNOON INITIALLY AT BOTH SITES. STABLE LAKE SHADOW SHOULD BEGIN TO IMPINGE ON KSBN TERMINAL SOON ENOUGH TO PREVENT A BKN CIG...BUT KFWA MAY GO BKN FOR A FEW HOURS. MORE ENHANCED CU DEVELOPMENT UPSTREAM OVER CENTRAL AND NORTHERN LOWER MICHIGAN IN ADVANCE OF MID LEVEL SHORTWAVE. STILL EXPECT ISOLD TO SCT TSRA DEVELOPMENT LATE AFTERNOON/EARLY EVENING AND WILL CONTINUE VCTS MENTION AT KFWA BUT RESTRICT TIMING TO A FEW HOURS EARLY THIS EVENING. KSBN SHOULD BE PROTECTED BY STABLE LAKE SHADOW BY THE TIME MOIST DEEP CONVECTION DEVELOPS AND WILL LEAVE OUT MENTION THERE. OTHERWISE VFR WILL PREVAIL TONIGHT THROUGH 18Z SUN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...HITCHCOCK LONG TERM...LASHLEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 507 AM EDT SAT JUN 3 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 407 AM CDT SAT JUN 3 2006 /507 AM EDT SAT JUN 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST INDIANA... NORTHWEST OHIO... AND THE ADJACENT COUNTIES IN SOUTHERN MICHIGAN THIS AFTERNOON. THE STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-040915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 507 AM EDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The Northern Indiana radar (KIWX), 64 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515915.